Alert archive / Missouri / Areal Flood Warnings in 2011
Areal Flood Warning 2, NWS Kansas City, MO
NWS Kansas City, MO issued this areal flood warning at Jun 2, 2011, 12:34 PM CDT for Adair County, Macon County, Missouri. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2011, 12:34 PM CDT (17:34 UTC)
- Expired
- Jun 3, 2011, 12:30 AM CDT
- In force
- 12 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adair County, MO, Macon County, MO
The radar
The Pleasant Hill radar (KEAX), 197 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.6 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1806 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this areal flood warning went out at Jun 2, 6:40 AM CDT, 5 hours 54 minutes earlier.
Area forecast discussion, Jun 2, 6:40 AM CDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 640 AM CDT THU JUN 2 2011 ...UPDATED AVIATION... .DISCUSSION... REMNANTS OF MCS THAT DEVELOPED ALONG LOW LEVEL JET IN CENTRAL KANSAS IS WORKING ACROSS CWA THIS MORNING BUT WEAKENS AS IT LOSES BEST INSTABILITY AND MOVES INTO WEAKER SHEARED ENVIRONMENT. THIS AREA OF CONVECTION WILL BE LAST PRECIPITATION FOR THE SHORT TERM AS UPPER RIDGING WITH STRONG CAP MOVES INTO THE REGION. THERE HAS BEEN SOME ADDITIONAL INSTABILITY AND A LITTLE STRONGER SHEAR IN THE EXTREME NORTHEAST WHICH HAS BEEN THE FOCUS FOR RAPID DEVELOPMENT OF SUB SEVERE CONVECTION. NONE OF THE MODELS HANDLED THE WEAK WAVE THAT HELPED TRIGGER THE STORMS LAST NIGHT...AND SO NOT CONFIDENT IN FIRST PERIOD SOLUTIONS WITH THE PRECIPITATION ENDING COMPLETELY BY DAYBREAK. THEREFORE...WILL SHOW PRECIPITATION IN THE EASTERN HALF OF THE CWA UNTIL FAIRLY LATE AFTERNOON. AFTER THE MCS FINALLY EXITS THE REGION TODAY THE STRONG UPPER RIDGING IN THE SOUTHERN US WILL TURN THE HEAT ON BUT NOT HIGH ENOUGH FOR A HEADLINE. FRIDAY WILL FEATURE SIMILAR CONDITIONS TO TODAY...HOT AND HUMID BUT DRY. ON SATURDAY...HIGHLY AMPLIFIED TROUGH OFF WEST COAST OF US WILL SEND UP SHORTWAVE ENERGY ATOP THE RIDGE WHICH WILL FLATTEN IT SLIGHTLY AND BRING A SLIGHT CHANCE OF CONVECTION. THE UPPER LOW MAKES LITTLE PROGRESS EASTWARD BUT THE UPPER RIDGE OVER THE SOUTHEAST US RETROGRADES...BUILDING INTO THE SOUTHERN GREAT PLAINS AND POTENTIALLY ALLOWING A WEAK BACK DOOR FRONT INTO NORTHEAST MISSOURI MONDAY OR TUESDAY...ALONG WITH COOLER TEMPERATURES. IF THE GFS VERIFIES THE TROUGH ALONG THE WEST COAST FINALLY MOVES INLAND AND NORTHWARD TUESDAY NIGHT AND THE RIDGE IN THE SOUTHERN US BREAKS DOWN TO ALLOW MORE CYCLONIC FLOW TO OVERSPREAD THE CENTRAL PLAINS. THEREFORE WILL INTRODUCE SLIGHT CHANCE OF PRECIPITATION ON WEDNESDAY FOR NOW. ADOLPHSON && .AVIATION... BACK EDGE OF STRATIFORM RAIN SHIELD FROM DECAYED CONVECTIVE SYSTEM WAS MOVING EAST OF TERMINALS AT THE BEGINNING OF THE 12Z TAF PACKAGE. TRAILING -SHRA OVER CNTRL KANSAS MAY AFFECT AERODROME SITES THIS MORNING...THOUGH COULD DECAY BEFORE REACHING WRN MISSOURI. SOME RESIDUAL MVFR CIGS MAY AFFECT SITES FOR THE FIRST HOURS OF VALID TAFS...HOWEVER UPSTREAM OBSERVATIONS INDICATE LITTLE ADDITIONAL COVERAGE. OTHERWISE...ONLY THICKER CIRRUS COVER AND INCREASINGLY GUSTY SLY SFC WINDS WILL PREVAIL THROUGH THE REMAINDER OF THE TIME FRAME. 21 && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 2, 4:39 AM CDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 439 AM CDT THU JUN 2 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-030945- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 439 AM CDT THU JUN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE REGION THIS MORNING MAINLY NORTH OF I-70. SOME OF THESE STORMS WILL HAVE HEAVY DOWNPOURS...SMALL HAIL AND GUSTY WINDS...BUT ARE NOT LIKELY TO BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY TEMPERATURES WILL BEGIN TO CLIMB BACK INTO THE UPPER 80S AND LOWER 90S WITH HEAT INDICES RISING INTO THE MIDDLE AND UPPER 90S. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE THIS WEEKEND AND EARLY NEXT WEEK. THE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ADOLPHSON
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:39 PM CDT | Special Weather Statement | EAX | Buchanan | 51 min |
| Jun 2, 1:52 AM CDT | Special Weather Statement | EAX | Adair | 23 min |
| Jun 2, 3:41 AM CDT | Special Weather Statement | EAX | Adair | 34 min |
| Jun 2, 3:51 AM CDT | Special Weather Statement | EAX | Macon | 24 min |
| Jun 2, 4:15 AM CDT | Special Weather Statement | EAX | Adair, Schuyler | 30 min |
| Jun 2, 5:44 AM CDT | Areal Flood Advisory | EAX | Adair | 7 hr |
| Jun 2, 2:40 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn, Macon | 35 min |
| Jun 2, 2:55 PM CDT | Tornado Warning | EAX | Chariton | 35 min |
| Jun 2, 3:34 PM CDT | Special Weather Statement | EAX | Randolph | 26 min |
| Jun 2, 3:36 PM CDT | Special Weather Statement | EAX | Chariton | 24 min |
| Jun 2, 4:02 PM CDT | Special Weather Statement | EAX | Randolph | 28 min |
| Jun 1, 7:29 PM CDT | Special Weather Statement | EAX | Leavenworth | 46 min |
| Jun 1, 7:40 PM CDT | Special Weather Statement | EAX | Atchison | 35 min |
| Jun 1, 8:06 PM CDT | Special Weather Statement | EAX | Leavenworth | 24 min |
| Jun 1, 8:16 PM CDT | Severe Thunderstorm Warning | EAX | Leavenworth | 29 min |
| Jun 1, 8:42 PM CDT | Severe Thunderstorm Warning | EAX | Leavenworth | 33 min |
| Jun 1, 9:15 PM CDT | Severe Thunderstorm Warning | EAX | Leavenworth | 30 min |
| Jun 2, 4:53 AM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 34 hr |
Nearby
Areal Flood Warnings in Missouri, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.